Alert archive / Missouri / River Flood Warnings in 2025

River Flood Warning 32, NWS St. Louis, MO

April 21, 2025Marion County, Missouri

NWS St. Louis, MO issued this river flood warning at Apr 21, 2025, 3:47 AM CDT for Marion County, Missouri. It took effect at Apr 21, 2025, 11:51 AM CDT. It was in force for .

The area

The outline as issued.

The facts

Issued
Apr 21, 2025, 3:47 AM CDT (08:47 UTC)
In effect from
Apr 21, 2025, 11:51 AM CDT
Expired
Apr 21, 2025, 9:53 AM CDT
In force
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

County Marion County, MO

The radar

The St Louis radar (KLSX), 146 km from the middle of the area, began a volume at 08:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point North River (MO) at Palmyra (PALM7). The gauge peaked at 13.11 ft at Apr 21, 2025, 5:00 AM CDT.

actionminormoderate5101504/2104/22
Action stage
11 ft
Minor stage
13 ft
Moderate stage
16 ft
Major stage
22 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05501000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

213 
WGUS43 KLSX 210847
FLWLSX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
347 AM CDT Mon Apr 21 2025

...The National Weather Service in St Louis has issued a Flood 
Warning for the following rivers in Missouri...

  North River at Palmyra.

River forecasts are based on observed precipitation and forecast 
precipitation for the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

This product, along with additional weather and stream information, 
is available at https://water.noaa.gov/wfo/lsx

&&

MOC127-222100-
/O.NEW.KLSX.FL.W.0032.250421T1651Z-250423T1400Z/
/PALM7.1.ER.250421T1651Z.250421T2000Z.250422T0801Z.NO/
347 AM CDT Mon Apr 21 2025

...FLOOD WARNING IN EFFECT FROM THIS MORNING TO WEDNESDAY MORNING...

* WHAT...Minor flooding is forecast.

* WHERE...North River at Palmyra.

* WHEN...From this morning to Wednesday morning.

* IMPACTS...At 14.0 feet, Marion County Rd 341 north of Palmyra 
  inundated. Significant agricultural land flooding...right bank.

* ADDITIONAL DETAILS...
  - At 3:30 AM CDT Monday the stage was 12.9 feet.
  - Forecast...The river is expected to rise above flood stage
    late this morning to a crest of 15.0 feet late this
    afternoon. It will then fall below flood stage late tonight.
  - Flood stage is 13.0 feet.



&&


             Fld   Observed  Forecasts (7:00 am)
Location     Stg    Stage    Tue   Wed   Thu   Fri   Sat

North River
  Palmyra    13.0    12.9    11.9  MSG   MSG   MSG   MSG



&&

LAT...LON 3984 9150 3981 9150 3976 9170 3979 9170


$$

Kimble
1 follow-up statement
296 
WGUS83 KLSX 211453 RRA
FLSLSX

Flood Statement
National Weather Service St Louis MO
953 AM CDT Mon Apr 21 2025

...The Flood Warning is cancelled for the following rivers in 
Missouri...

  North River at Palmyra.

River forecasts are based on observed precipitation and forecast 
precipitation for the next 24 hours.

MOC127-211600-
/O.CAN.KLSX.FL.W.0032.250421T1651Z-250421T1453Z/
/PALM7.1.ER.250421T0903Z.250421T0930Z.250421T1042Z.NO/
953 AM CDT Mon Apr 21 2025

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the North River at Palmyra.

* ADDITIONAL DETAILS...
  - At 9:30 AM CDT Monday the stage was 11.6 feet.
  - Forecast...The river is expected to fall to 3.7 feet Monday,
    April 28.



&&


             Fld   Observed  Forecasts (7:00 am)
Location     Stg    Stage    Tue   Wed   Thu   Fri   Sat

North River
  Palmyra    13.0    11.6    6.6   4.5   3.9   3.7   3.7



&&

LAT...LON 3984 9150 3981 9150 3976 9170 3979 9170


$$

Carney

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Apr 21, 3:02 AM CDT, 45 minutes earlier. Its key messages:

  • Temperatures will cool to near normal (mid-60s/low-70s) today. Warmth surges back into the area Tuesday with near to above normal temperatures persisting through the remainder of the week.
  • The pattern becomes active over the central U.S. from mid to late week. There is some uncertainty in precipitation potential as several weak disturbance track cross the mid-Mississippi Valley.
Area forecast discussion, Apr 21, 3:02 AM CDT, 45 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Saint Louis MO
302 AM CDT Mon Apr 21 2025

.KEY MESSAGES...

- Temperatures will cool to near normal (mid-60s/low-70s) today.
  Warmth surges back into the area Tuesday with near to above
  normal temperatures persisting through the remainder of the
  week.

- The pattern becomes active over the central U.S. from mid to
  late week. There is some uncertainty in precipitation potential
  as several weak disturbance track cross the mid-Mississippi
  Valley.

&&

.SHORT TERM...  (Through Late Tuesday Afternoon)
Issued at 248 AM CDT Mon Apr 21 2025

Low pressure continues to march off to the northeast, dragging the
cold front east of the forecast area early this morning. Westerly
surface winds gradually turn out of the northwest behind the
departing low and associated cold front, gradually drawing cooler
air into the region today.

Low clouds linger behind the system thanks in part to saturation
below 800 mb. HREF total cloud cover percentages show clouds
breaking/clearing from west to east this morning into early
afternoon. Deterministic guidance has this occurring as drier air
continues to filter into the 925-850 mb layer, effectively scouring
out any lingering low level saturation. Much of the region breaks
out into sunshine by early to mid-afternoon with clearing occurring
earlier in the day over central Missouri and locations along and
east of the Mississippi River around/after 18z. HREF ensembles show
a pocket of greater spread (4-6 degrees F) extending down the back
side of the cloud deck, signaling minor timing difference in the
speed of clearing, but quickly erodes as temperatures respond rather
quickly to sunshine. Highs will range from the mid-60s (north) to
the low-70s (south). Surface high pressure maintains clear skies
with light winds overnight, allowing temperatures to cool into the
mid/upper 40s by Tuesday morning.

Low pressure tracks through the northern Plains as surface flow
turns out of the south and southwest at the back side of the
southeastern ridge. Milder air advects back into the region,
resulting in mid-level temperatures warming around 10C Tuesday. In
the process, upper level moisture increases enough to push high
clouds in Tuesday afternoon. Cloud cover looks thin enough to have
little impact on temperatures with highs in the mid-70s to near 80
degrees.

Maples

&&

.LONG TERM...  (Tuesday Night through Sunday)
Issued at 248 AM CDT Mon Apr 21 2025

The synoptic pattern gets a little more challenging as the week
progresses. The northern stream system includes a trailing cold
front that eventually stalls as warm air advection pushes northward.
The end result is a stationary front that sets up somewhere in the
vicinity of southern Iowa. Meanwhile, surface high pressure moves
into the eastern Great Lakes while southeastern mid-level ridging
remains fairly steady.

One thing that looks a little more clear across deterministic
solutions is the presence of a dry layer that is crammed between
moisture along and south of the MO/AR border and moisture pooling
along the stalled boundary to the north. The dry layer may hold
through the first half of Wednesday, possibly longer. By Wednesday
afternoon, mid/upper shortwave energy moves into the central Plains
and advects moisture in from the south. Low precipitation chances
(20-40 percent) were originally dispersed across a large portion of
the forecast area only a couple of days ago. Chances have gradually
pulled to the north and will likely continue this trend as
additional data in subsequent updates get a handle on the dry layer
and timing of moisture advection in the later half of the week.

A series of generally west-to-east-moving shortwaves embedded in
zonal flow aloft ride atop the stationary boundary that keep chance
PoPs to the north at least initially. Chances increase in time as
the stalled boundary is shunted southward as a corresponding surface
low track northeast over northern Missouri and southern Iowa late
Thursday into Friday. LREF ensemble members show the greatest spread
in the forecast around this timeframe, indicating uncertainty in the
where the boundary is positioned. 00z LREF data suggested the spread
over the north near the boundary early Friday, expanding southward
with the boundary through Friday afternoon. Shortwaves will take
advantage of the increased moisture and surface boundary to give
rise to scattered showers and thunderstorms in an increasingly
unstable, weak flow environment. While exacting timing and rain
potential is uncertain, the highest chances remain centered on
Friday with the anticipation that the front drops southward through
the forecast area and stalls to the south.

By next weekend, surface high pressure builds southeastward as an
amplified upper level ridge moves east over the central U.S. Mild or
even warm conditions are favored for now. Though part of next
weekend looks dry, this will be highly dependent on both the trends
in the stalled front to our south and how the pattern influences the
track of additional disturbance later in the weekend.

Maples

&&

.AVIATION...  (For the 06z TAFs through 06z Monday Night)
Issued at 1051 PM CDT Sun Apr 20 2025

Showers and thunderstorms will continue to exit the area through
tonight. Low MVFR to IFR cloud cover is following behind. This
deck will produce restricted flight conditions into late morning
before scattering. Dry and VFR conditions will persist thereafter.
Otherwise, gusty winds will continue over a similar timeframe
before diminishing in the afternoon and becoming light and
variable areawide by evening.

Jaja

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Apr 21, 2:49 AM CDT, 58 minutes before
Hazardous Weather Outlook
National Weather Service St Louis MO
249 AM CDT Mon Apr 21 2025

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-220800-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
249 AM CDT Mon Apr 21 2025

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Showers and thunderstorms are possible Tuesday night through
Friday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Maples

In the hours before

Local storm report, Apr 20, 10:02 PM CDT, 5 hours 45 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
1002 PM CDT Sun Apr 20 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 AM     Tstm Wnd Dmg     2 NNW Odin              38.64N 89.07W
04/19/2025                   Marion             IL   Public

            Damage to a shed, debris flung into field.

&&

BRC
Local storm report, Apr 21, 1:33 AM CDT, 2 hours 14 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
133 AM CDT Mon Apr 21 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     Tstm Wnd Dmg     Camp Point              40.04N 91.07W
04/20/2025                   Adams              IL   Public

            Picture received of a tree snapped and blown
            over.

&&
Local storm report, Apr 21, 1:40 AM CDT, 2 hours 7 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
140 AM CDT Mon Apr 21 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     Tstm Wnd Dmg     3 W Hannibal            39.71N 91.45W
04/20/2025                   Marion             MO   Public

            Multiple reports of damage including
            trailers destroyed near Hannibal Regional
            Hospital.

&&
Local storm report, Apr 21, 1:50 AM CDT, 1 hour 57 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
150 AM CDT Mon Apr 21 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     Tstm Wnd Dmg     1 ESE Wartburg          38.28N 90.18W
04/20/2025                   Monroe             IL   Emergency Mngr

            Metal in power lines on LRC Rd.

&&

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 7:13 PM CDTTornado WarningLSXIron, Madison, Reynolds, Saint Francois, Washington47 min
Apr 20, 7:28 PM CDTTornado WarningLSXJefferson, Sainte Genevieve, Saint Francois, Washington37 min
Apr 20, 7:53 PM CDTSevere Thunderstorm WarningLSXJefferson, Madison, Sainte Genevieve, Saint Francois, Saint Louis52 min
Apr 20, 7:56 PM CDTTornado WarningLSXSainte Genevieve49 min
Apr 20, 8:19 PM CDTTornado WarningLSXMadison41 min
Apr 20, 8:53 PM CDTRiver Flood WarningLSXMonroe49 hr
Apr 20, 8:53 PM CDTRiver Flood WarningLSXLincoln67 hr
Apr 20, 8:57 PM CDTRiver Flood WarningLSXFranklin, Jefferson60 hr
Apr 20, 8:57 PM CDTRiver Flood WarningLSXJefferson, Saint Louis67 hr
Apr 20, 8:57 PM CDTRiver Flood WarningLSXJefferson, Saint Louis4 days
Apr 21, 7:23 AM CDTRiver Flood WarningLSXLewis23 hr
Apr 21, 7:23 AM CDTRiver Flood WarningLSXLewis61 hr
Apr 21, 11:19 AM CDTRiver Flood WarningLSXJefferson, Saint Louis4 days

Nearby

River Flood Warnings in Missouri, 2025Every river flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.